Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 8, 2021, 10:32 PM EDT for Ottawa County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 10:32 PM EDT (02:32 UTC)
- Expired
- Oct 8, 2021, 11:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.88 in
- Wind
- 40
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
618
WWUS81 KCLE 090232
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1032 PM EDT Fri Oct 8 2021
OHZ007-090300-
Ottawa OH-
1032 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa County
through 1100 PM EDT...
At 1032 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Clinton, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 8302 4152 8297 4151 8300 4152 8289
4159 8285 4155 8280 4149 8289 4149 8296
4146 8299 4146 8304 4148 8308
TIME...MOT...LOC 0232Z 223DEG 14KT 4149 8300
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 8, 9:33 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 8, 9:33 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 933 PM EDT Fri Oct 8 2021 .SYNOPSIS... Weak low pressure will meander from the mid-Mississippi Valley through the western Great Lakes through Saturday morning. High pressure will persist over the area through Monday night as another weak low pressure will move through the Great Lakes region through Tuesday morning. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Pockets of showers and thunderstorms continue across the area this evening, though coverage is beginning to decrease. We are beginning to see some light rain shower activity appear across the OH/PA border and anticipate this activity will become more widespread and slowly drift north into NE OH/NW PA later this evening into Saturday morning. Already starting to see some signs of low clouds across the mid-section of the area, generally along the I-71 corridor. This will be the area to watch fog any patchy dense fog development later tonight. Previous Discussion... Scattered showers and thunderstorms have begun to develop across the area this afternoon and are expected to continue through this evening, shifting to be primarily along and east of the I71 corridor. An upper level shortwave trough, currently over Illinois continues to move northeast across the Great Lakes region. This has resulted in southerly winds in the lowest layers, increasing the moisture content over the area and bringing areas of vorticity aloft. This will continue to provide support for shower and thunderstorm development this evening. Clearing in the cloud deck this afternoon has also allowed CAPE values to exceed 1000 J/kg, enhancing some of the storms to be severe with hail near 1 inch being the primary threat with freezing levels near 10kft. Locally heavy rainfall is also possible, which may cause flash ponding. Shower coverage should gradually decrease after sunset with the loss of daytime heating. With calm winds across the area overnight tonight, and a relatively moist airmass with dewpoints holding in the low 60s, areas of fog may develop across inland counties. Exact locations will be dependent on many factors including ongoing precipitation, areas that received precipitation today, any clearing in skies. On Saturday afternoon, much of the area should remain dry, however lingering moisture ahead of a building ridge will reintroduce scattered showers and thunderstorms Saturday afternoon, primarily for the eastern tier of counties. Showers will again diminish near sunset. High temperatures on Saturday will again be above average in the mid to upper 70s, locally cooler in areas that receive showers. Overnight lows will dip into the low 60s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An upper level ridge will edge its way into the central Great Lakes region on Sunday, positioning the area between a strong surface low over the northern Plains and a coastal low off the Mid-Atlantic Coast. This high pressure will bring a drier airmass aloft to the area, allowing for dry conditions and unseasonably warm temperatures for the end of the weekend and the beginning of next week. High temperatures on Sunday and Monday will be in the low to mid 80s with overnight lows in the low to mid 60s. With dewpoints during the day in the low to mid 60s, muggy conditions will spread across the area. Winds will also increase to 10-15 mph from the south during this time. On Monday night, a shortwave trough will move northeast along the leading edge of an amplified upper level trough over the western U.S., bringing an associated surface low across the western Great Lakes region. This should not bring widespread impact to the area, although isolated showers cannot be ruled out for the far western counties. Increased cloud cover will be the primary result. Showers should begin to diminish and move north by daybreak. && .LONG TERM /TUESDAY THROUGH FRIDAY/... An isolated lingering shower is possible Tuesday as the aforementioned low pressure continues to move northeast out of the Great Lakes region. High pressure will again build over the area, allowing for widespread dry conditions through Thursday morning. By the end of the week, models are consistent with a Colorado Low developing and strengthening as it moves northeast across the northern Great Plains/western Great Lakes. A strong frontal boundary is expected to develop and move east with the system, although exact timing and strength over the area remains inconsistent with models. Have opted to have chance PoPs from Thursday through the beginning of the weekend. Temperatures through this period will remain above average in the mid to upper 70s. && .AVIATION /00Z Saturday THROUGH Wednesday/... VFR across the TAF sites this evening with deteriorating conditions into the MVFR and IFR range across most sites tonight into Saturday morning. Slightly higher winds out east should result in more low, IFR ceilings, rather than fog, thus IFR ceilings are possible at CAK/YNG. Out west, patchy fog could be possible as more cloud breaks and lighter wind conditions are expected. This could drop vsbys at TOL/FDY/MFD down to MVFR and/or IFR. Along the lakeshore at CLE/ERI, there is less confidence in any periods of lower vsbys and/or ceilings. An area of light to moderate rain should develop across the eastern half of the area tonight into Saturday morning, generally impacting YNG/ERI with MVFR vsbys. Not anticipating too much thunder with this activity. Generally VFR conditions are expected late Saturday morning through the remainder of the TAF period. The best chance for any restrictions could be at ERI/YNG Saturday afternoon and evening in showers and/or thunderstorms. Light winds are generally anticipated through the TAF period, 5 knots or less. Outlook...Non-VFR possible with rain showers Monday night through Tuesday morning. && .MARINE... Generally quite marine conditions will continue through the weekend, with southerly winds of 5-10 knots, increasing to 10-15 knots on Sunday. Any thunderstorm development through this evening, and again on Saturday afternoon may locally produce gusty winds along with hail up to 1 inch. A Colorado low will develop and move northeast over the western Great Lakes/northern Plains through Tuesday, increasing the pressure gradient over Lake Erie and resulting in winds up to 20 knots. Due to offshore flow, the highest waves will remain along the northern coast and no marine headlines are anticipated at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Kahn SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Kahn MARINE...Campbell
Hazardous weather outlook, Oct 8, 3:21 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 321 PM EDT Fri Oct 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-091930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 321 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 8:38 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
838 PM EDT Fri Oct 8 2021
OHZ007-008-090130-
Ottawa OH-Sandusky OH-
838 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa and
northwestern Sandusky Counties through 930 PM EDT...
At 838 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elmore, or 10 miles northwest of Fremont, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Harbor, Gibsonburg, Woodville, Elmore, Lindsey and Rocky Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 8319 4162 8317 4151 8304 4151 8306
4150 8303 4147 8299 4147 8304 4146 8304
4145 8302 4139 8333 4147 8339
TIME...MOT...LOC 0038Z 235DEG 12KT 4144 8330
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
26Special weather statement, Oct 8, 9:41 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
941 PM EDT Fri Oct 8 2021
OHZ008-090230-
Sandusky OH-
941 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Sandusky
County through 1030 PM EDT...
At 940 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fremont, Ballville, Vickery and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4146 8313 4145 8302 4145 8301 4143 8301
4144 8299 4138 8292 4125 8317 4126 8318
4132 8325
TIME...MOT...LOC 0140Z 222DEG 10KT 4130 8318
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
26Local storm report, Oct 8, 10:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 SW FREMONT 41.34N 83.12W
10/08/2021 M1.00 INCH SANDUSKY OH PUBLIC
MULTIPLE QUARTER-SIZE HAIL REPORTS IN THE
CITY OF FREMONT.
&&
DKLocal storm report, Oct 8, 10:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 1 N BALLVILLE 41.34N 83.14W
10/08/2021 M1.00 INCH SANDUSKY OH TRAINED SPOTTER
SPOTTER REPORTS QUARTER-SIZE HAIL IN
BALLVILLE.
&&
DKLocal storm report, Oct 8, 10:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1029 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 WSW FREMONT 41.35N 83.13W
10/08/2021 SANDUSKY OH TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN ACROSS
FREMONT.
&&
DKSpecial weather statement, Oct 8, 10:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1032 PM EDT Fri Oct 8 2021
OHZ007-090300-
Ottawa OH-
1032 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa County
through 1100 PM EDT...
At 1032 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Clinton, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 8302 4152 8297 4151 8300 4152 8289
4159 8285 4155 8280 4149 8289 4149 8296
4146 8299 4146 8304 4148 8308
TIME...MOT...LOC 0232Z 223DEG 14KT 4149 8300
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:15 PM EDT | Special Marine Warning | CLE | 60 min | |
| Oct 8, 8:38 PM EDT | Special Weather Statement | CLE | Ottawa | 52 min |
| Oct 8, 9:41 PM EDT | Special Weather Statement | CLE | Sandusky | 49 min |
| Oct 8, 9:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 8, 9:54 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 36 min |
| Oct 9, 1:56 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Mahoning, Trumbull | 8 hr |
| Oct 9, 2:16 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 4 hr |
| Oct 9, 4:12 AM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 5 hr |
| Oct 9, 4:19 AM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Oct 9, 8:44 AM EDT | Areal Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 3 hr |
| Oct 9, 10:11 AM EDT | River Flood Warning | CLE | Trumbull | 35 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.